Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 166, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 14, 2000, 3:16 PM EDT for Saint Johns County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2000, 3:16 PM EDT (19:16 UTC)
- Expired
- Jul 14, 2000, 3:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148
WUUS52 KJAX 141916
SVRJAX
FLC109-141945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT FRI JUL 14 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 345 PM EDT
* AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF DURBIN...OR ABOUT 6 MILES
SOUTHWEST OF GUANA RIVER STATE PARK...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DURBIN BY 320 PM EDT...
PALM VALLEY AND SAWGRASS BY 330 PM EDT...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 3004 8132 3022 8137 3018 8143 3011 8143
3010 8152 3004 8153 2993 8141 2999 8135
3004 8138 3018 8139
$$
MOBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:25 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 14, 2:25 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT FRI JUL 14 2000 CURRENT...A WATER VAPOR LOOP SHOWED THAT THE SHORT WAVE OVER CENTRAL GEORGIA AND SOUTHERN ALABAMA WAS CONTINUING TO DROP SOUTH. THE CONVECTION WHICH BEGIN OVER THE BIG BEND AREA CONTINUED TO SPREAD EAST WITH SHOWERS AND THUNDERSTORMS SPREADING ACROSS MARION AND ALACHUA COUNTIES...AND A FEW SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ALONG THE COAST. SURFACE ANALYSIS SHOWED A FRONT ACROSS CENTRAL GEORGIA AND CENTRAL ALABAMA WITH A WEAK SURFACE LOW OVER THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA AREA. THE MODELS ARE IN PRETTY GOOD AGREEMENT AND THEY PUSH THE WEAK FRONT/TROUGH SOUTH OF THE AREA TONIGHT AND SATURDAY WITH THE WEST COAST SEABREEZE BECOMING THE PRIMARY WEATHER MAKER THROUGH THE WEEKEND. WITH SHORT WAVE OVER SOUTHERN ALABAMA AND CENTRAL GEORGIA CONTINUING TO SWEEP SOUTH ACROSS THE AREA WILL GO WITH CHANCE POPS ACROSS THE AREA TONIGHT...WHILE GOING WITH SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS SATURDAY. NO POPS FOR SUNDAY. WESTERLY FLOW SO WILL GO WITH MID AND UPPER 90S FOR AFTERNOON HIGHS...LOWER 90S COAST AND UPPER 60S TO MID 70S FOR OVERNPIGHT LOWS. PRELIM AMG 70/97/68/95 2000 SSI 74/92/73/92 2000 JAX 74/96/72/95 3211 GNV 75/93/72/95 3312 33 .JAX... .GA...NONE .FL...NONE SCOTT
In the hours before
Special weather statement, Jul 14, 11:55 AM EDT, 3 hours 21 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-142230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT FRI JUL 14 2000 THE COMBINATION OF SUFFICIENT ATMOSPHERIC MOISTURE AND INSTABILITY ALONG WITH DAYTIME HEATING WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE GREATEST CONCENTRATION OF ACTIVITY WILL OCCUR OVER THE NORTHERN FLORIDA PENINSULA. A FEW STORMS MAY BE STRONG ESPECIALLY TO THE SOUTH OF BELL...STARKE AND ST AUGUSTINE. STORMS WHICH DO DEVELOP WILL MOVE TOWARDS THE EAST AROUND 15 MPH. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAINS. ALTHOUGH A FEW STORMS HAVE THE POTENTIAL OF BECOMING STRONG... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:41 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 49 min |
| Jul 14, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.